This paper is concerned with entropy solutions of scalar conservation laws of the form
$ \partial _t u + \operatorname {div} f = 0 \quad \text {in } \mathbb {R}^d \times (0, \infty ), $
where the flux
$ f = f(x, u) $ depends explicitly on the spatial variable
$ x $. Using an extension of Kruzkov’s doubling variable method, we establish contraction properties of entropy solutions under minimal regularity assumptions on the flux, as well as the uniqueness of entropy solutions. The flux is assumed to be locally Lipschitz, along with some additional conditions.
| [1] |
Andreianov B, Karlsen KH, Risebro NH. A theory of $L^1$-dissipative solvers for scalar conservation laws with discontinuous flux. Arch. Rat. Mech. Anal., 2011, 201: 27-86.
|
| [2] |
Andreianov B, Mitrović D. Entropy conditions for scalar conservation laws with discontinuous flux revisited. Annales de l’Institut Henri Poincaré C, Analyse non linéaire, 2015, 32: 1307-1335.
|
| [3] |
Audusse E, Perthame B. Uniqueness for scalar conservation laws with discontinuous flux via adapted entropies. Proc. Roy. Soc. Edinburgh Sect. A, 2005, 135(2): 253-265.
|
| [4] |
Bachmann F, Vovelle J. Existence and uniqueness of entropy solution of scalar conservation laws with a flux function involving discontinuous coefficients. Comm. PDE, 2006, 31: 371-395.
|
| [5] |
Bank M, Ben-Artzi M. Scalar conservation laws on a half-line: a parabolic approach. J. Hyperbol. Differ. Equ., 2010, 7(01): 165-189.
|
| [6] |
Ben-Artzi, M., LeFloch, P.G.: Well-posedness theory for geometry-compatible hyperbolic conservation laws on manifolds. Annal. de l’Institut Henri Poincaré C 24(6), 989–1008 (2007)
|
| [7] |
Bénilan P.: Equations d’évolution dans un espace de Banach quelconque et applications, Doctoral Thesis, Université Paris Orsay (1972)
|
| [8] |
Bulíček, M., Świerczewska-Gwiazda. Gwiazda, P., Multi-dimensional scalar conservation laws with fluxes discontinuous in the unknown and the spatial variable. Math. Models Methods Appl. Sci. 23(3), 407–439 (2013)
|
| [9] |
Chen G-Q, Karlsen K. Quasilinear anisotropic degenerate parabolic equations with time-space dependent diffusion coefficients. Commun. Pure Appl. Anal., 2005
|
| [10] |
Colombo RM, Perrollaz V, Sylla A. Conservation laws and Hamilton-Jacobi equations with space inhomogeneity. J. Evol. Equ.2023, 23(2): 50.
|
| [11] |
Crandall MG. The semigroup approach to first order quasilinear equations in several space variables. Israel J. Math., 1972, 12: 108-122.
|
| [12] |
Crasta G, De Cicco V, De Philippis G. Kinetic formulation and uniqueness for scalar conservation laws with discontinuous flux. Comm. PDE, 2015, 40: 694-726.
|
| [13] |
Dafermos, C. M.: Hyperbolic Conservation Laws in Continuum Physics, 4th Ed., Grundlehren der Mathematischen Wissenschaften, vol. 325, Springer-Verlag, Berlin (2016)
|
| [14] |
Dalibard A.-L. Kinetic formulation for heterogeneous scalar conservation laws. Ann. Inst. H. Poincaré C Anal. Non Linéaire 23(4), 475–498 (2006)
|
| [15] |
Diehl S. A uniqueness condition for nonlinear convection-diffusion equations with discontinuous coefficients. J. Hyperb. Diff. Equ., 2009, 06: 127-159.
|
| [16] |
Evans, L.C.: Partial Differential Equations. Am. Math. Soc, Providence (1998)
|
| [17] |
Evans LC, Gariepy RFMeasure Theory and Fine Properties of Functions, 2015, Milton: CRC Press
|
| [18] |
Federer, H.: Geometric Measure Theory. Springer-Verlag, Berlin (1969)
|
| [19] |
Gagneux G., Madaune-Tort M.: Analyse mathématique de modéles non linéaires de l’ingénierie pétroliére. (French) [Mathematical analysis of nonlinear models of petroleum engineering], Mathématiques et Applications (Berlin), vol. 22, Springer-Verlag, Berlin (1996)
|
| [20] |
Gelfand IM. Some problems in the theory of quasi-linear equations. Uspehi Mat. Nauk1959, 14(2): 87-158.
|
| [21] |
Godlewski, E., Raviart, P.A.: Hyperbolic Systems of Conservation Laws. Ellipses, Paris (1991)
|
| [22] |
Jimenez J. Mathematical analysis of a scalar multidimensional conservation law with discontinuous flux. J. Evol. Eqs., 2011, 11: 553-576.
|
| [23] |
Karlsen KH, Risebro NH. On the uniqueness and stability of entropy solutions of nonlinear degenerate parabolic equations with rough coefficients. Discrete Contin. Dynam. Syst. Series A, 2000, 6(4): 683-701
|
| [24] |
Kruzkov S. First-order quasilinear equations with several space variables. Math. USSR Sb., 1970, 10: 217-243.
|
| [25] |
Lengeler D, Müller T. Scalar conservation laws on constant and time-dependent Riemannian manifolds. J. Differ. Equ., 2013, 254(4): 1705-1727.
|
| [26] |
Mitrović D. New entropy conditions for scalar conservation laws with discontinuous flux. Disc. Cont. Dyn. Sys., 2011, 30: 1191-1210.
|
| [27] |
Oleinik OA. Discontinuous solutions of non-linear differential equations. Am. Math. Soc. Transl. Ser., 1963, 2(26): 95-172.
|
| [28] |
Otto F. A regularizing effect of nonlinear transport equations. Quart. Appl. Math., 1998, 56: 355-375.
|
| [29] |
Panov EY. On existence and uniqueness of entropy solutions to the Cauchy problem for a conservation law with discontinuous flux. J. Hyperb. Diff. Eqs., 2009, 06: 525-548.
|
| [30] |
Perthame B. Uniqueness and error estimates in first order quasilinear conservation laws via the kinetic entropy defect measure. J. Math. Pures Appl., 1998, 77(10): 1055-1064.
|
| [31] |
Perthame, B.: Kinetic formulation of conservation laws. In: Oxford Lecture Ser. Math. Appl., 21 Oxford University Press, Oxford (2002)
|
| [32] |
Rudin WReal and Complex Analysis, 1974, New York: McGraw-Hill
|
| [33] |
Seguin N, Vovelle J. Analysis and approximation of scalar conservation law with a flux function with discontinuous coefficients. Math. Models Methods Appl. Sci.2003, 13: 221-257.
|
| [34] |
Shen C, Sun M. The bifurcation phenomenon for scalar conservation laws with discontinuous flux functions. Acta Appl. Math., 2012, 121: 69-80.
|
| [35] |
Shen C, Sun M. Wave interactions and stability of the Riemann solutions for a scalar conservation law with a discontinuous flux function. Zeits. Angew. Mathematik Physik, 2013, 64: 1025-1056.
|
| [36] |
Vol’pert AI. The spaces BV and quasilinear equations. Math. USSR Sb., 1967, 2: 225-267.
|
Funding
Israel Science Foundation(No. 569/21)
Ben-Gurion University
Rights & permissions
The Author(s)